Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 211, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 10, 2019, 7:27 AM CDT for Atchison County, Doniphan County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2019, 7:27 AM CDT (12:27 UTC)
- Expired
- Jul 10, 2019, 8:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Atchison County, KS, Doniphan County, KS
The radar
The Topeka radar (KTWX), 98 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 7:11 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4110 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.3
The text
As transmitted.
269
WUUS53 KEAX 101227
SVREAX
KSC005-043-101315-
/O.NEW.KEAX.SV.W.0211.190710T1227Z-190710T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
727 AM CDT Wed Jul 10 2019
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Southwestern Doniphan County in northeastern Kansas...
Atchison County in northeastern Kansas...
* Until 815 AM CDT.
* At 726 AM CDT, severe thunderstorms were located along a line
extending from near Wetmore to near Potawatomi Reservation to near
Rossville, moving east at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Atchison, Effingham, Lancaster, Muscotah, Farmington, Huron,
Arrington and Cummings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3965 9556 3965 9534 3971 9534 3969 9517
3942 9524 3942 9557
TIME...MOT...LOC 1226Z 283DEG 39KT 3967 9584 3942 9584 3917 9599
HAIL...1.00IN
WIND...70MPH
$$
LeightonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:34 AM CDT, 53 minutes earlier.
Area forecast discussion, Jul 10, 6:34 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
634 AM CDT Wed Jul 10 2019
.Discussion...
Issued at 411 AM CDT WED JUL 10 2019
Today's primary forecast challenge will be timing of approaching
cold front through eastern Kansas/Missouri and when/where
convection will develop, if at all, before the front exits
forecast area. Currently, the cold front is situated over central
Iowa and extends southeast to Omaha and along the Kansas/Nebraska
border. HRRR is fairly quiet as scattered convection develops near
21Z over the southern edge of the CWA. Meanwhile the NAM NEST is
a bit slower and more aggressive with showers and thunderstorms.
Decided to lean towards the HRRR solution as upper level support
is somewhat limited and timing of the cold front appears better.
Unfortunately for folks in the southern most counties, cooler and
drier air will not arrive until early evening. With temperatures
expected to reach the low 90s and heat indices reaching 100-105F,
a Heat Advisory is valid for counties along the southern border
of the CWA from 10/17Z to 11/00Z.
Welcome cooler temperatures arrive for Thursday and Friday,
especially during the morning hours as lows will reach the low to
middle 60s. Temperatures rebound quickly for the weekend and into
the beginning of the work week as mid/upper level ridging build
back into the area and highs reach the low to mid 90s. There is a
possible wild card in the extended forecast. A developing tropical
system in the northern Gulf of Mexico is expected to move on
shore along the Louisiana coastline by Saturday and the head due
north...possibly increasing precipitation chances for Arkansas
and Missouri. However, tropical systems are known to be fickle,
and the forecast is sure to change and evolve in the coming days.
&&
.Aviation...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 633 AM CDT WED JUL 10 2019
Area of thunderstorms over NE Kansas and SE Nebraska are refusing
to weaken this morning as they move into E Kansas. However,
latest radar returns are hinting at these storms are beginning to
slowly weaken. Expect latest trend to continue, but cannot rule
out the possibility of thunderstorms making it to the
Kansas/Missouri border for a couple of hours before dissipating.
Winds are currently light and variable and will shift from the NW
by mid morning 6-8 kt as a cold front pushes through all TAF
locations. VFR conditions will continue for the next 24 hrs.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Heat Advisory from noon today to 7 PM CDT this evening for
KSZ060.
MO...Heat Advisory from noon today to 7 PM CDT this evening for
MOZ040-045-046-053-054.
&&
Discussion...Kurtz/Otto
Aviation...Kurtz/OttoHazardous weather outlook, Jul 10, 4:59 AM CDT, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 459 AM CDT Wed Jul 10 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 459 AM CDT Wed Jul 10 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight .Thunderstorms... Scattered thunderstorms will develop along the frontal boundary as it pushes into central and southern Missouri mid to late this afternoon. A few storms may be strong to severe. Wind and heavy downpours are the primary concerns, along with a low risk of damaging hail. .Heat... High temperatures will reach the lower 90s ahead of the cold front in central and southern Missouri. Paired with high humidity, heat index values will approach 100 to 105 degrees in the late afternoon in central and southern Missouri. A heat advisory is in effect for much of central, eastern, and southern Missouri and southeastern Kansas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:13 AM CDT | Heat Advisory | EAX | Linn | 9 hr |
| Jul 10, 8:11 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Johnson, Leavenworth, Wyandotte | 49 min |
| Jul 10, 8:42 AM CDT | Special Weather Statement | EAX | Johnson, Wyandotte | 48 min |
| Jul 10, 9:02 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Miami, Wyandotte | 43 min |
| Jul 10, 9:52 AM CDT | Special Weather Statement | EAX | Linn | 38 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.